Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 11, 2012, 2:49 PM CDT for Jackson County, Wharton County, Texas. It took effect at Jul 11, 2012, 9:12 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2012, 2:49 PM CDT (19:49 UTC)
- In effect from
- Jul 11, 2012, 9:12 PM CDT
- Expired
- Jul 12, 2012, 5:48 PM CDT
- In force
- 21 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 134 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Mustang Creek near Louise (LMCT2). The gauge peaked at 17.38 ft at Jul 12, 2012, 2:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08164504, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
476 WGUS44 KHGX 111949 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 249 PM CDT WED JUL 11 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... CYPRESS CREEK AT GRANT ROAD AFFECTING HARRIS COUNTY EAST MUSTANG CREEK NEAR LOUISE AFFECTING JACKSON AND WHARTON COUNTIES FOR CYPRESS CREEK AT GRANT ROAD, MINOR FLOODING IS FORECASTED. FOR EAST MUSTANG CREEK AT LOUISE, MINOR FLOODING IS FORECASTED. AN UPPER LEVEL DISTURBANCE COUPLED WITH ABUNDANT MOISTURE HAS PRODUCED 4 to 6 INCHES OF RAIN OVER THE UPPER CYPRESS CREEK WATERSHED AND IN EXCESS OF 8 INCHES OF RAIN OVER THE EAST MUSTANG CREEK WATERSHED IN THE PAST 24 TO 48 HOURS. RUNOFF FROM THIS RAINFALL IS EXPECTED TO PRODUCE MINOR FLOODING ALONG THESE WATERSHEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC201-120749- /O.NEW.KHGX.FL.W.0054.120711T2245Z-120713T1559Z/ /CCGT2.1.ER.120711T2245Z.120712T2100Z.120713T0959Z.NO/ 249 PM CDT WED JUL 11 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR CYPRESS CREEK AT GRANT ROAD. * FROM THIS AFTERNOON TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 0145 PM WEDNESDAY THE STAGE WAS 34.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36.7 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON WITH A CONTINUED RISE TO NEAR 38 FEET BY THURSDAY AFTERNOON. * AT 38.9 FEET...118.9 FEET MSL...MINOR LOWLAND FLOODING BEGINS AS WATER TOPS THE BANKS OF THE MAIN CHANNEL. $$ TXC239-481-120749- /O.NEW.KHGX.FL.W.0055.120712T0212Z-120712T2248Z/ /LMCT2.1.ER.120712T0212Z.120712T0600Z.120712T1648Z.NR/ 249 PM CDT WED JUL 11 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR EAST MUSTANG CREEK NEAR LOUISE. * FROM THIS EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 0130 PM WEDNESDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE CREEK IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT WITH A CONTINUED RISE TO NEAR 20.0 FEET EARLY THURSDAY MORNING. * AT 19.0 FEET...MINOR LOWLAND BEGINS AS WATER SPILLS INTO THE FLOOD PLAIN DOWNSTREAM OF THE GAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 11, 9:46 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 11, 9:46 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 AM CDT WED JUL 11 2012
.DISCUSSION...
ATTM LOOKS LIKE RAINFALL RATES HAVE DIMINISHED TO MORE MANAGEABLE
LEVELS FOR MOST LOCATIONS - GENERALLY 1/2" PER HOUR OR LESS. A FEW
EXCEPTIONS BEING OUT TOWARD THE MCV NW OF HOUSTON AND ALSO IN THE
CONVECTIVE ACTIVITY SW. SO LONG AS RATES REMAIN ON THE LOWER END
MOST LOCATIONS SHOULD BE ALRIGHT. HOWEVER...THE GROUND IS
SATURATED AND ANYTHING MUCH ABOVE 1"/HR WILL POSE PROBLEMS AS
IT'LL RUNOFF QUICKLY. WILL CONTINUE THE FF WATCH.
SAT PIX SHOW SOME BREAKS IN THE CLOUDINESS ACROSS JUST N & W OF
THE CWA. LOOKING FOR STORMS TO DEVELOP THERE THIS AFTN WITH
DAYTIME HEATING. CONVECTIVE NATURE OF THESE STORMS WILL PROBABLY
PRODUCE THE HIGHER RAINFALL RATES...SO YOU NRN FOLKS AREN'T OUT OF
THE WOODS JUST YET.
QUICK LOOK AHEAD...LOOKS WET AGAIN THURS. MORE LATER. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 90 73 89 / 70 40 50 30 40
HOUSTON (IAH) 86 74 90 73 91 / 90 40 50 30 40
GALVESTON (GLS) 85 78 88 78 88 / 90 40 50 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...
POLK...SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&Hazardous weather outlook, Jul 11, 6:55 AM CDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 655 AM CDT WED JUL 11 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 655 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH FOR MOST OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL WILL BE POSSIBLE TODAY AS DEEP MOISTURE ACROSS SOUTHEAST TEXAS COMBINES WITH A WEAK UPPER LEVEL DISTURBANCE. SOME AREAS NEAR THE COAST HAVE ALREADY RECEIVED 6 TO 8 INCHES OF RAINFALL THIS MORNING AND THE POTENTIAL EXISTS FOR AN ADDITIONAL HEAVY RAINFALL. AN ADDITIONAL LOCALIZED TO 4 TO 6 INCH AMOUNTS ARE POSSIBLE WHERE TRAINING HEAVY RAINFALL SETS UP. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTHEAST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE END OF THE WEEK. COVERAGE WILL BEING TO DECREASE OVER THE WEEKEND AS MOISTURE DECREASES SLIGHTLY AND UPPER LEVEL RIDGING BEGINS TO BUILD BACK ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR POTENTIAL FLOODING.
In the hours before
Special weather statement, Jul 11, 12:19 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1219 PM CDT WED JUL 11 2012
TXZ210-226-235-236-111800-
JACKSON TX-WHARTON TX-MATAGORDA TX-COLORADO TX-
1219 PM CDT WED JUL 11 2012
...FLASH FLOOD WARNING CONTINUES UNTIL 1 PM...
AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUES TO SHOW TRAINING MODERATE RAINFALL ACROSS THE REGION.
RADAR SHOWS RAINFALL ACCUMULATIONS BETWEEN 5 AND 10 INCHES
ALONG AN EDNA TO BLESSING TO FREEPORT LINE. RAINFALL RATES BETWEEN 1
AND 1.5 INCHES PER HOUR WERE OCCURRING AT TIMES. SINCE THE GROUND IS
SATURATED...MUCH OF THIS WILL RUNOFF AND PRODUCE FLASH FLOODING OF
CREEKS...STREAMS...RIVERS AND STREETS. JACKSON COUNTY SHERIFF
REPORTS WATER OVER PARTS OF COUNTY ROAD 415 OUTSIDE OF EDNA. THE
ROAD IS NOT PASSABLE. WHARTON COUNTY SHERIFFS REPORT STANDING WATERS
AT FM 3086 NEAR DANEVANG. THIS IS A DANGEROUS SITUATION. DO NOT
DRIVE ACROSS WATER COVERED ROADS!
THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED PAST 1 PM.
LOCATIONS IMPACTED INCLUDE...
BAY CITY...EL CAMPO...WHARTON...EDNA...PALACIOS...GANADO...MARKHAM
AND LA WARD.
LAT...LON 2875 9617 2864 9632 2876 9645 2871 9643
2871 9664 2901 9683 2906 9694 2929 9661
2935 9640 2934 9596 2886 9590 2862 9598
2862 9600 2864 9598 2857 9623 2848 9623
2839 9638
TIME...MOT...LOC 1712Z 219DEG 16KT 2877 9653
#The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:47 AM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:02 AM CDT | Flash Flood Warning | HGX | Brazoria, Matagorda | 118 min |
| Jul 11, 4:21 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 114 min |
| Jul 11, 4:41 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 15 more | 64 hr |
| Jul 11, 4:49 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda, Wharton | 116 min |
| Jul 11, 4:56 AM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 11, 5:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 2 hr |
| Jul 11, 5:32 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Waller, Washington | 118 min |
| Jul 11, 6:12 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Grimes, Harris, Montgomery, Waller and 1 more | 2 hr |
| Jul 11, 6:29 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 62 hr |
| Jul 11, 7:24 AM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 7:36 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 114 min |
| Jul 11, 8:04 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Grimes, Harris, Montgomery, Waller and 1 more | 3 hr |
| Jul 11, 10:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 12:19 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 41 min |
| Jul 11, 12:59 PM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda, Wharton | 3 hr |
| Jul 11, 2:49 PM CDT | River Flood Warning | HGX | Harris | 6 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.